Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 45, NWS Charleston, SC

June 11, 2021

NWS Charleston, SC issued this small craft advisory at Jun 11, 2021, 3:36 AM EDT. It took effect at Jun 11, 2021, 7:24 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2021, 3:36 AM EDT (07:36 UTC)
In effect from
Jun 11, 2021, 7:24 PM EDT
Expired
Jun 12, 2021, 3:30 AM EDT
In force
8 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

578 
WHUS72 KCHS 110736
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
336 AM EDT Fri Jun 11 2021

AMZ350-111700-
/O.NEW.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
336 AM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 8 PM this evening to 7 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
867 
WHUS72 KCHS 111056
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
656 AM EDT Fri Jun 11 2021

AMZ350-111900-
/O.CON.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
656 AM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 AM EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 8 PM this evening to 7 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
898 
WHUS72 KCHS 111440
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1040 AM EDT Fri Jun 11 2021

AMZ350-112245-
/O.CON.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1040 AM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 AM EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 8 PM this evening to 7 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
312 
WHUS72 KCHS 111953
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
353 PM EDT Fri Jun 11 2021

AMZ350-120400-
/O.CON.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
353 PM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 AM EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 5 ft expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 8 PM this evening to 7 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
544 
WHUS72 KCHS 112324
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
724 PM EDT Fri Jun 11 2021

AMZ350-121100-
/O.EXT.KCHS.SC.Y.0045.210611T2324Z-210612T1100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
724 PM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 7 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
571 
WHUS72 KCHS 120730
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
330 AM EDT Sat Jun 12 2021

AMZ350-120830-
/O.CAN.KCHS.SC.Y.0045.000000T0000Z-210612T1100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
330 AM EDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:09 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 11, 2:09 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
209 AM EDT Fri Jun 11 2021

.SYNOPSIS...
Atlantic high pressure will prevail through Friday. A weak cold
front will drop in from the north over the weekend, before
another front approaches the region by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
An outflow boundary that was located just outside the northwest
part of our South Carolina counties will fade by 12-1 AM, while
a few small showers over the far southeast corner of the area
and near the Altamaha River ends even sooner. As a result, the
rest of the night will be rainfree.

There's a lot of convective debris clouds, but these will
shrink in coverage and thin out with time, leaving us under
partly to mostly cloudy skies.

Other than a little ground fog late from where it rained
earlier, no concerns in this regard.

Other than tweaks in temperatures for each hour, no changes to
lows tonight.

Previous discussion... Convective Inhibition (CINH) will
continue to increase this evening, and with the passage of the
sea breeze that is already through about half of the forecast
regions, we are showing no more than slight chance PoPs until
about 9-10 PM. The remainder of the night then looks to be
rainfree.

While we can't rule out a little fog late tonight in locations
that received rainfall previously, this is not enough to
mention in the forecast.

It'll be another warm and humid night, with temperatures very
similar to recent night. Both downtown Charleston and the
Charleston airport could come close to record high minimums for
June 11 (see CLIMATE section below).

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Friday: A surface trough will strengthen inland throughout the day
before a weak low forms over coastal North Carolina. Aloft, a mid-
level trough strengthens as it shifts toward the southern East Coast.
The morning hours should remain mostly precip-free before activity
moves in from the west later in the day. PoPs peak in the 40-60%
range in the late afternoon, highest across the interior zones. It
should be the warmest day of the set as west-southwest flow helps
boost temperatures to the lower 90s inland of the beaches. Expect a
warm night as well, with mins mainly in the low to mid 70s.

Saturday: The aforementioned low will move offshore and meander
slightly south, allowing a weak back-door cold front to drop into
the area from the north. Deep moisture, noted by PWats near 2.3",
and surface forcing along the front will lead to higher than normal
rain chances. The threat for organized severe weather is low given
weak shear, however the main concern will likely focus on the flood
potential. Given some areas have received large amounts of rainfall
recently, localized heavy downpours in areas with near-saturated
soils could lead to minor flooding of roads and low-lying areas.
Flood advisories could be needed, especially over areas where
training occurs given the relatively weak steering flow. There is
still some uncertainty regarding timing and how far south the front
reaches considering its slow movement. Recent model runs pushed the
timing of the front slightly later; therefore, convection is
expected to linger into the overnight period. Widespread, likely
PoPs during the day, extend somewhat into the overnight period
mainly along the coast. Max temperatures will be in the upper
80s/around 90F. Lows will be near 70F in most locations, with
coastal locations a few degrees warmer.

Sunday: The front will likely stall just south of the forecast area
by morning and dissipate as the sfc low off the Carolina coast
finally begins to shift further into the Atlantic. There should be
lesser coverage of showers and thunderstorms in the afternoon, with
the main target area being along the Georgia coast where the greater
instability lies. Highs will range from the mid 80s across the
northern zones to around 90F near the Altamaha.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Relatively drier air under northwest/west flow aloft and lack of
upper forcing will lead to lower rain chances for Monday and
Tuesday. There remains some uncertainty in the longer range, but
models hint at a stronger shortwave digging into the eastern CONUS
and bringing another front into the region toward the middle of the
week. Consensus maintains 20-30% PoPs in the forecast through the
period. Temperatures appear to be near to above normal through the
period.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR conditions generally expected across the TAF sites through
the 6Z TAF period. Sfc low pressure will develop over the
Piedmont of the Carolinas today. The terminals will remain under
a tightening pressure gradient, between the developing low and
Atlantic high pressure. Southwest winds should strengthen
through the morning, with gusts between 20-25 kts during the
afternoon into the early evening.

Any direct impacts from SHRA/TSRA from about 18-24Z Friday at
KCHS, KJZI and KSAV is too low to include with the latest TAF
set.

Extended Aviation Outlook: Flight restrictions possible in
afternoon/evening showers and tstms, especially Saturday.

&&

.MARINE...
Tonight: South-southwest winds will prevail along the western
edge of Atlantic high pressure. Wind speeds will generally peak
around 15 or 20 kt, highest across northern South Carolina
waters and offshore Georgia waters. Seas will average between
2-4 ft, highest beyond 10 nm from the coast.

Friday through Tuesday: A tight pressure gradient between offshore
high pressure and a strengthening trough inland will lead to gusty
southwest winds across the coastal waters on Friday. Conditions are
expected to remain shy of Small Craft Advisory criteria, with gusts
topping out in the low 20 kt range. Conditions will ease over the
weekend as a weak front drops in from the north. Winds early next
week will average 15 knots or less with seas 2-3 feet.

&&

.CLIMATE...
Record High Minimum for June 11th...
KCHS...76 degrees, last set in 2020.
KCXM...79 degrees, last set in 2020.
KSAV...76 degrees, last set in 2010.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...NED
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...NED
MARINE...
CLIMATE...

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:30 PM EDTAreal Flood AdvisoryCHSCharleston36 min

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.